Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


please help me! I don`t get over it
May 30, 2012

Hello Doctors, I just have 2 questions that are bothering ,I was told that I am hiv + on July 29-2011 I started medication right away ,my cd4 was 354 and vl super high , I started with Norvir.Reyataz and Truvada and like 1 1/2 months ago they switched from reyataz to prezista due to the yellowing in my eyes and my skin , my 1st question is: Is this changed of meds are ok Or do I have a reason to be worry , My vl was undetectable last check up and my cd4 859 (4 months ago) I have to go back next week, I`ll always be afraid of switching meds, is there many differences between reyataz and prezista? please help!!! My 2nd question is: Is it still possible to look good and love ur self knowing that we have this evil virus inside our bodies , navegating through my veins like he own my body? I am mad at my self because I knew better not to have unprotected sex! but he was my husband so I am even more dissapointed !!! I am dating someone who is HIV - and we are happy but.... I do not want to inffect anyone. please doctor , help me to answer all this question!!1

Response from Dr. McGowan

Thanks for your questions, I am glad you have been able to fully suppress your HIV with your meds.

No, a switch from one good medicine to another because of side effects should not be a problem. Both Reyataz and Prezista are strong medicines in the same family (called protease inhibitors). As long as your virus did not contain any drug resistance before you started meds, you can switch from one active medicine to another safely. Some people (especially if you are allergic to sulfa containing medicines) may get a rash on Prezista, but it is very well tolerated by most people.

As far as the evil virus...you have it "on the ropes", it is under control because you have beenn good about taking your meds. Once the viral load is undetectable in the blood, as long as you stay on your meds every day, your risk of spreading HIV to others goes way way way down (over 96% lower than if you weren't on meds). So most people can have a normal relationship. Make sure your partner is also on meds and has "undetectable" virus in his blood too...to protect yourself. So, go out and live your life!

Best, Joe



Previous
HIV meds and diabetes
Next
Truvada as PEP- short term potential serious side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement